Alert archive / Wisconsin / Wind Advisories in 2024
Wind Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Nov 11, 2024, 9:02 AM CST for Door County, Wisconsin. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2024, 9:02 AM CST (15:02 UTC)
- Expired
- Nov 11, 2024, 5:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619 WWUS73 KGRB 111502 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 902 AM CST Mon Nov 11 2024 WIZ022-112300- /O.NEW.KGRB.WI.Y.0004.241111T1502Z-241111T2300Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 902 AM CST Mon Nov 11 2024 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Door County. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kruk
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Nov 11, 4:58 AM CST, 4 hours 4 minutes earlier. Its key messages:
- Northwest winds are expected to gust to 30 to 40 mph today, which may result in difficult travel for high profile vehicles. . For today, a Gale Warning is in effect for the bay and Lake Michigan north of Sturgeon Bay and Small Craft Advisory south of Sturgeon Bay. A Small Craft Advisory is in effect for the bay and Lake Michigan this evening.
- Near or above normal temperatures will continue through next weekend.
- The next chance of rain arrives Wednesday afternoon and continues into Thursday morning. Rain chances peak at 60 to 70% Wednesday evening. Rainfall amounts of 0.10 to 0.30 inches are expected.
Area forecast discussion, Nov 11, 4:58 AM CST, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 458 AM CST Mon Nov 11 2024 Updated aviation portion for 12Z TAF issuance .KEY MESSAGES... - Northwest winds are expected to gust to 30 to 40 mph today, which may result in difficult travel for high profile vehicles. . For today, a Gale Warning is in effect for the bay and Lake Michigan north of Sturgeon Bay and Small Craft Advisory south of Sturgeon Bay. A Small Craft Advisory is in effect for the bay and Lake Michigan this evening. - Near or above normal temperatures will continue through next weekend. - The next chance of rain arrives Wednesday afternoon and continues into Thursday morning. Rain chances peak at 60 to 70% Wednesday evening. Rainfall amounts of 0.10 to 0.30 inches are expected. && .DISCUSSION... Issued at 330 AM CST Mon Nov 11 2024 Short Term...Today...Tonight...and Tuesday A Clipper like system will move across Lake Superior today and bring much cooler air into northern and central Wisconsin on gusty northwest winds. Strong cold advection should allow for mixing to almost 850mb and allow for wind gusts of 30 to 40 mph in much of the area. The highest wind gusts should be over Door county and near the Michigan border. High temperatures today will be before noon in most areas, with steady or slowly falling temperatures in the afternoon. Skies should clear by early evening, with diminishing winds. This should allow for low temperatures near normal for this time of the year. Winds will shift to the southeast Tuesday as the surface high moves off to the east. Lake effect clouds are possible downwind of the lake and bay. Highs will be close to normal. Long Term...Tuesday Night Through Sunday A 500mb trough across the plains Tuesday night is expected to approach Wisconsin on Wednesday, then move across the western Great Lakes Wednesday night into Thursday. Over the last several nights, the models have showed a slower trend in the arrival of the rain. That trend continued tonight, thus removed any mention of rain Wednesday morning except over Wood and far western Marathon counties where there is only a 15 to 20 percent chance of rain before noon. There are still some timing differences tonight, however the consensus of the models was to bring rain into the forecast area after 20z. The chances of rain peak at 60 to 70% Wednesday evening before the chances of rain diminish and end from west to east late Wednesday night into Thursday morning. Current forecast suggest between 0.10 to 0.25 inches of rain. The rainfall total probabilities off the NBM indicated a 60-70% chance of seeing 0.10 inch and only 25 to 40% of a quarter inch. Dry conditions are expected Thursday night into Saturday. Return flow/850mb warm advection sets up Saturday night bringing small chances of rain. The atmosphere is fairly dry, thus if any precipitation breaks out would be on the light side. The models are also signaling a period of breezy/windy conditions Saturday night and Sunday with the passage of a cold front. Above normal temperatures are expected during the period. In matter of fact, on some days our low temperatures will be fairly close to the normal high for this time of year. This fall will go down in the record books warmer than normal. Will have to wait and see how it ranks with previous falls. && .AVIATION...for 12Z TAF Issuance Issued at 457 AM CST Mon Nov 11 2024 A cold front will move across the region this morning. It will be followed by northwest winds gusting to 35 knots in many areas today. MVFR ceilings are expected west of a IMT to STE line through mid afternoon. Scattered to broken clouds with bases between 2500 and 3500 feet are expected further east. Skies should clear from southwest to northeast during the late afternoon and early evening hours, with mostly clear skies and diminishing winds overnight. Winds will shift to the southeast Tuesday, which could produce lake effect clouds west of Lake Michigan and the bay. Skies should be mostly clear further inland. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....RDM/Eckberg AVIATION.......RDM
Hazardous weather outlook, Nov 11, 2:59 AM CST, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 259 AM CST Mon Nov 11 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-120900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 259 AM CST Mon Nov 11 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Northwest winds are expected to gust to 30 to 40 mph today, which may result in difficult travel for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report wind gusts over 40 mph. LMZ521-522-541>543-120900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 259 AM CST Mon Nov 11 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight A Gale Warning is in effect for the bay and lake north of Sturgeon Bay through 6 pm for northwest gale force gusts to 40 knots. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. RDM/Eckberg
In the hours before
Special weather statement, Nov 11, 4:48 AM CST, 4 hours 14 minutes before
Special Weather Statement National Weather Service Green Bay WI 448 AM CST Mon Nov 11 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111730- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 448 AM CST Mon Nov 11 2024 ...GUSTY WINDS EXPECTED TODAY... A cold front will move across the area this morning. It will be followed by northwest winds gusting to 30 to 40 mph in most places. A few higher gusts are possible near the Michigan border, and across Door county. The winds could blow around lightweight outdoor objects and make driving high profile vehicles more difficult. RDM
Nearby
Wind Advisories in Wisconsin, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.